MAUDE Adverse Event Report: ZIMMER GMBH ANN BLUNT TIP SCREW 4X40MM; TRAUMA IMPLANT

ZIMMER GMBH ANN BLUNT TIP SCREW 4X40MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after 9 months from the initial implantation one of the proximal screws was backed out from the proper position.The patient's health is fine, the screw has not been removed and no revision surgery has been performed.There is no reported harm or injury to the patient, however this malfunction has caused a serious injury in the past.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).D4: product id was provided for four screws however, it is unknown which of the screws has migrated.Therefore, the migrated screw could be any of the following: 47248604040 ¿ blunt tip screw ¿ 3164756.Udi: (b)(4).Manufacturing date: jun 26, 2023.Expiration date: jun 26, 2028.47248603840 ¿ ann blunt tip screw 4x38mm ¿ 3149853.(b)(4).Manufacturing date: mar 2, 2023.Expiration date: mar 2, 2028.47248603840 ¿ ann blunt tip screw 4x38mm ¿ 3149853.(b)(4).Manufacturing date: mar 2, 2023.Expiration date: mar 2, 2028.D10: 47-2486-038-40 ann blunt tip screw 4x38mm 3149853.47-2486-038-40 ann blunt tip screw 4x38mm 3149853.47-2486-126-40 ann cort bone screw 4 x 26mm 3170717.47-2486-128-40 ann cort bone screw 4 x 28mm 3160726.47-2488-010-00 affixus ph nl cap 0mm 3169765.47-2496-160-09 proximal humerus, right, ã¿ 9x160mm 3141969.G2: foreign: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
No additional event information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANN BLUNT TIP SCREW 4X40MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20015235
Report Number0009613350-2024-00384
Device Sequence Number18329928
Product Code HSB
UDI-Device Identifier00889024505445
UDI-Public(01)00889024505445(17)280626(10)3164756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248604040
Device Lot Number3164756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown